Hail, Custer
- When
- June 12, 6:30 PM CST
- Where
- Custer County, 6 mi SSW of Anselmo
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.783, -100.083
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 12, 1:00 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 200 PM CDT THU JUN 12 2003 MAIN FOCUS TONIGHT WILL BE FRONTAL POSITION AND SEVERE THREAT AS ATMOSPHERE DESTABILIZES LATE THIS AFTERNOON. QUASI STATIONARY FRONT ACROSS SANDHILLS PER SATELLITE/SFC OBS SHOULD ACTIVATE AN E-W ELONGATED TSRA CLUSTER LATE THIS AFTN AND TONIGHT. EASTERLY UPSLOPE IS DEEPENING PER KLNX VWP. TCU ARE BEGINNING TO BUILD AT 1830Z. CAPE AND SHEAR SUGGEST SLOWLY ROTATING THUNDERSTORMS THIS EVENING WITH A FEW STORMS REACHING SVR LIMITS. WIND AND HAIL THE MAIN THREAT. SHORT WAVE ADVANCING THRU COLORADO THIS AFTN AND ONTO THE PLAINS TONIGHT WILL PROVIDE ADDITIONAL FOCUS FRIDAY MORNING WITH ACTIVITY CONTINUING AND PERHAPS REENERGIZING DURING THE AFTN THRU EVENING. THRU SATURDAY...WINDS ALOFT CONTINUE TO WEAKEN PROVIDING LESS SHEAR. TEMPS ALOFT ALSO WARM. SHORT WAVE SHOULD EXIT THE AREA IN THE LATE SATURDAY AFTN WITH ACTIVITY QUICKLY ENDING BY SAT NIGHT. WILL TAKE A LOOK AT 18Z ETA BEFORE FINALIZING FCST. SUN-THUR...ATM APPEARS TO QUASI-BAROTROPIC. WEAK WINDS AND MOIST. LACKING SIGNIFICANT FORCING...FCST IS DRY AND SEASONABLE. .LBF...NONE. CDC
NEZ004>010-022>029-035>038-056>059-069>071-094-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN NEBRASKA. THE BEST CHANCE FOR SEVERE STORMS WILL BE WEST OF A LINE FROM CURTIS...IN NORTHERN FRONTIER COUNTY...TO RUSHVILLE IN NORTHERN SHERIDAN COUNTY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING IN THE WESTERN MOST PORTION OF THE OUTLOOK AREA...GENERALLY AFTER 5 PM MDT. THE ATMOSPHERE IS THIS AREA WILL BE QUITE UNSTABLE...AND AS AN UPPER LEVEL DISTURBANCE APPROACHES...THUNDERSTORMS ARE EXPECTED TO DEVELOP. WITH PLENTY OF MOISTURE AND UNSTABLE AIR IN PLACE...THE STORMS THAT DO DEVELOP INITIALLY WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...PRIMARILY...AND POSSIBLY DAMAGING WINDS. A STALLED FRONTAL BOUNDARY WILL ALSO REMAIN ACROSS THE OUTLOOK AREA AS WELL...AND MAY ALSO PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS EVENING. THESE STORMS ARE EXPECTED TO DEVELOP INTO A LARGER COMPLEX ACROSS THE WESTERN PORTION OF THE OUTLOOK AREA AFTER SUNSET...WITH THE MAIN SEVERE WEATHER THREAT TURNING TO HEAVY RAIN...SINCE THE MOVEMENT OF THE STORMS IS EXPECTED TO BE SLOW. THE THUNDERSTORM COMPLEX...IF IT DEVELOPS AS EXPECTED...SHOULD WEAKEN AS IT MOVES SLOWLY EAST INTO SOUTHWEST NEBRASKA THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE UPPER LEVEL PATTERN WILL CONTINUE FOR FRIDAY...BRINGING THE CHANCE FOR THUNDERSTORMS ONCE AGAIN TO THE OUTLOOK AREA. HOWEVER...CLOUD COVER MAY LIMIT INSTABILITY DURING THE DAY...THEREFORE SEVERE WEATHER WILL NOT BE AS LIKELY. ANOTHER CHANCE FOR THUNDERSTORMS WILL EXIST ON SATURDAY. A DRIER WEATHER PATTERN IS THEN EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER TONIGHT IN THE WESTERN PORTION OF THE OUTLOOK AREA TO PROVIDE INFORMATION CONCERNING HAIL AND RAINFALL AMOUNTS. JWS
The national radar mosaic for the moment the first event began.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363302, 5363301, 5363300, 5362697, 5362696, 5362695.